MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE
Model Number 67P035
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was not provided.
 
Event or Problem Description
Information was received indicating that the bivona tracheostomy tube had be changed.It was reported that the ventilator alarmed and during trouble shooting the tube decannulated.When the syringe was removed the cuff deflated.There was no patient injury reported.
 
Additional Manufacturer Narrative
Other text: concomitant medical products: additional information was received stating ventilator used in incident as concomitant device is not a smiths medical device.
 
Additional Manufacturer Narrative
Other, other text: device evaluation- the device was returned for evaluation.The visual examination showed the device was missing the pilot valve.The valve being missing would allow cuff to deflate and prevent cuff from being filled.It was determined the valve was likely present at one time (in order for initial cuff inflation to have been performed).The issue was determined likely to have occurred during use.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10582842
Report Number3012307300-2020-09783
Device Sequence Number11072985
Product Code JOH
UDI-Device Identifier15021312006261
UDI-Public15021312006261
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number67P035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/02/2020
11/01/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date09/29/2020
11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;